MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE TISSUE OXIMETRY MODULE; OXIMETER, TISSUE SATURATION

EDWARDS LIFESCIENCES HEMOSPHERE TISSUE OXIMETRY MODULE; OXIMETER, TISSUE SATURATION
Model Number HEMTOM10
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that a hemtom10 had intermittent connection which caused inconsistent values.During a case, staff noticed the value decrease.It is unknown which hemodynamic value decreased.The issue was resolved by exchanging the module.There were no patient injuries.The device is available for return.
 
Additional Manufacturer Narrative
A product evaluation was completed on the returned tissue oximetry module.The reported issue was unable to be replicated.The tissue oximetry module was connected to a hemosphere instrument.System verification test ran for 30 minutes and sto2 values remained within parameters for both a and b ports.There were no errors, physical damage, and defect observed.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.No root cause for the reported inaccurate values could be identified since the issue was unable to replicated.A device history record review was completed and documented that device met all specifications upon distribution.

Brand Name
HEMOSPHERE TISSUE OXIMETRY MODULE
Common Device Name
OXIMETER, TISSUE SATURATION
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92604
Manufacturer (Section G)
EDWARDS LIFESCIENCE
1 edwards way
irvine CA 92614
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21370434
Report Number2015691-2025-00973
Device Sequence Number20962014
Product Code MUD
UDI-Device Identifier00690103200355
UDI-Public(01)00690103200355(11)210613
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/20/2026
Device Model NumberHEMTOM10
Device Lot Number15707586
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown